The use of codeine after surgery has concerned health experts to a high extent since the same has led to the deaths of three children, as per a recent report.
It has been found that the medications are though often prescribed after surgeries for the removal of tonsils or adenoids. The same have been proved harmful for children who are ultra-rapid metabolizers as they tend to suffer adverse reactions within only two days of the operation.
The team says that less than seven in every 100 people are ultra-rapid metabolizers. And the same can be identified only principally with a genetic test so as to avoid the risks.
Codeine is a sedative that turns into morphine in the liver and is generally given to treat coughs. While some people realize this conversion faster, the others are not allowed to see the change early as it depends on their genetic composition.
It is being said that the drug following tonsillectomy and/or adenoidectomy may cause children to go through problems like risk of breathing or even death.
"The FDA wants parents and caregivers to be aware of the warning signs that could indicate that their child is having trouble breathing because of this higher morphine level", the officials thus affirmed.
US Business News
New Zealand News
- After Suspected Botulism, CFIA Warns People
- Health Care Education Necessary for the Future of Province: Analysts
- B.C. Government Grants $700,000 for Managing Facial Deformities
- Michelle Shocked delivers hate speech about homosexuality at her gig
- Guess who Justin Bieber got burned by?!! His ex-girlfriend Selena Gomez